Kentucky, 2015Flash Flooding and Flooding in Kentucky, December 25, 2015
December 25, 2015 · NWS JKL · 19 events in 15 counties and zones
Heavy rain and flooding affected portions of eastern Kentucky on Christmas day 2015. 75 inches of rain during this event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain and flooding affected portions of eastern Kentucky on Christmas day 2015. Several locations received between 1.5 and 2.75 inches of rain during this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Dec 25, 7:55 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 25, 7:55 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
755 AM EST FRI DEC 25 2015
.UPDATE...
ISSUED AT 755 AM EST FRI DEC 25 2015
ELEVATED CONVECTION HAS NOSED IN ACROSS CENTRAL KENTUCKY. THE HRRR
RUNS HAVE HAD A HARD TIME CAPTURING THE NORTHEAST EXTENT OF THIS
CONVECTION...BUT IT IS GRADUALLY WEAKENING WITH THE IR SATELLITE
REVEALING WARMING CLOUD TOPS. RAINFALL RATES WITHIN THE MORE
INTENSE SHOWERS AND STORMS FURTHER WEST AND SOUTHWEST HAVE BEEN
WELL OVER AN INCH PER HOUR AT TIMES. STILL EXPECTING THE SOUTHERN
PORTION OF OUR AREA TO BEGIN PICKING UP THROUGH MID-DAY...WITH
ALREADY MORE NUMEROUS CONVECTION STARTING TO DEVELOP ACROSS
NORTHERN TENNESSEE. HAVE FRESHENED UP THE HOURLY POP GRIDS TO
ACCOUNT FOR THE LATEST RADAR TRENDS...OTHERWISE THE FORECAST
REMAINS ON TRACK.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 400 AM EST FRI DEC 25 2015
THE LATEST SURFACE MAP FEATURES A DEVELOPING INVERTED SURFACE
TROUGH STEMMING FROM THE ARKLATEX REGION AND NOSING UP INTO
WESTERN KENTUCKY...WITH A WEAKER AREA OF HIGH PRESSURE LOSING ITS
GRIP ON THE OHIO VALLEY. ALOFT...DEEP TROUGHING IS RULING ACROSS
THE WESTERN HALF OF THE COUNTRY...WHILE RIDGING IS HOLDING FAST
OFF OF THE SOUTHEAST COAST. THIS IS RESULTING IN A DEEP MOISTURE
FEED ACROSS THE MAJORITY OF THE MISSISSIPPI VALLEY. CONVECTION HAS
INITIATED ALONG THE INVERTED SURFACE TROUGH AS WELL AS ACROSS THE
DEEPER SOUTH...MAINLY THANKS TO ISENTROPIC ASCENT...ALTHOUGH THERE
IS ALSO A WEAKER SHORT WAVE TROUGH MOVING INTO THE ARKLATEX REGION
AS WELL. EASTERN KENTUCKY REMAINS ON THE FRINGE OF THE WEAKENING
OHIO VALLEY PRESSURE. MANY VALLEYS HAVE DECOUPLED WITH THE THINNER
CLOUD COVER EARLIER...RESULTING IN TEMPERATURES DOWN INTO THE MID
40S IN PLACES...ALONG WITH PATCHY DENSE FOG.
THE MODELS CONTINUE TO SHOW QUITE A BIT OF RUN TO RUN VARIABILITY
IN QPF AMOUNTS AND EXACT PLACEMENT. AS SUCH...HAVE STUCK CLOSE TO
A GENERAL BLEND OF THE LATEST GUIDANCE AND THE PREVIOUS FORECAST.
THE BULK OF THE HEAVIER PRECIPITATION LOOKS TO MAKE IT IN BETWEEN
15Z AND 21Z TODAY...WITH LOCATIONS GENERALLY SOUTH OF THE MOUNTAIN
PARKWAY SEEING AMOUNTS IN THE 1.5 TO 2 INCH RANGE. THE SHORTER
RANGE GUIDANCE ALSO SUGGESTS THAT AREAS ALONG AND SOUTH OF THE HAL
ROGERS PARKWAY WILL BE MORE SUSCEPTIBLE TO THUNDERSTORMS AND
HIGHER PRECIP RATES...SO WILL EMPHASIZE THE POTENTIAL FOR ISOLATED
FLASH FLOODING WITHIN THE FLOOD WATCH THAT IS ALREADY OUT. ONE
FACTOR THAT COULD POTENTIALLY LIMIT THE HIGHER RAINFALL RATE
ACTIVITY IN OUR AREA IS HOW WELL CONVECTION GETS ORGANIZED TO OUR
SOUTH...AS SOME OF THE CONVECTIVE MODELS ARE SHOWING A POTENTIAL
TO CUTOFF THE MOISTURE FEED DURING THE DAY.
SHOWERS...ALONG WITH A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO
TONIGHT AS THE INVERTED SURFACE TROUGH REMAINS CLOSE BY AND AT
LEAST A MODEST LOW LEVEL JET REMAINS OVERHEAD. IN GENERAL...THE
RAINFALL RATES SHOULD DIMINISH INTO TONIGHT...AS FORCING GRADUALLY
WEAKENS ACROSS THE AREA. THIS WILL CONTINUE INTO SATURDAY...AS THE
BOUNDARY GRADUALLY LIFTS NORTH OF THE REGION AND DEEPER MOISTURE
TEMPORARILY EXITS.
STUCK CLOSE TO THE BLEND ON THE TEMPERATURES. TODAY WILL FEATURE
ABOUT A TEN DEGREE DIFFERENCE FROM NORTH TO SOUTH THANKS TO THE
SURFACE BOUNDARY BISECTING THE AREA...WITH NEAR 60 NORTH OF I-64
AND UPPER 60S NEAR THE TENNESSEE BORDER. SATURDAY WILL BE THE
WARMEST DAY BY FAR AS THE BOUNDARY SHIFTS NORTH. HIGHS WILL PEAK
IN THE LOW TO MID 70S...EASILY ECLIPSING RECORDS FOR THE DATE.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 411 AM EST FRI DEC 25 2015
THE EXTENDED FORECAST BEGINS ON SATURDAY NIGHT WITH AN ACTIVE AND
AMPLIFIED UPPER LEVEL PATTERN IN PLACE. A STRONG CLOSED UPPER LOW
OVER TX CUT OFF FROM THE MAIN FLOW OVER THE NORTHERN CONUS TRUDGES
EAST INTO THE LOWER MS VALLEY REGION BY MONDAY BEFORE
LIFTING NORTHEAST INTO THE OH VALLEY BY MONDAY NIGHT.
STILL...THIS SOUTHERN FLOW PUSHES THE LOW ALONG WITH A 110 KNOT
JET STREAM CROSSING THE BASE OF THE TROUGH AS IT NEGATIVELY TILTS
HEADING INTO THE OH VALLEY. THE RIDGE OVER THE ATLANTIC REMAINS
IN PLACE AS THE NEXT WAVE TRACKS THROUGH THE LONG WAVE TROUGH
OVER THE CENTRAL PLAINS AND INTO TX BEFORE IT TOO LIFTS NORTHEAST
INTO THE OH VALLEY BY THURSDAY. THIS FEATURE AS WELL TRACKS
NORTHEAST QUICKLY PUSHED ALONG WITH A 120 KNOT JET STREAK WITHIN
A CONTINUED ACTIVE PATTERN.
MODELS SEEM TO BE IN DECENT AGREEMENT WITH THE OVERALL LONG WAVE
PATTERN AT LEAST THROUGH TUESDAY. THE SECOND MENTIONED WAVE TOWARDS
THE END OF THE PERIOD DIFFERS GREATLY BETWEEN THE EURO AND THE
GFS WITH THE GFS SETTING UP THE BULK OF THE PRECIP FURTHER EAST
ON WEDNESDAY NIGHT. OTHERWISE...THE SUPER BLEND RESULTS MATCH
NICELY WITH THE OVERALL MODEL TRENDS.
DEALING WITH THE SPECIFICS ON SUNDAY...THE FRONT WILL REMAIN TO
THE NORTHWEST TO START THE DAY ON SUNDAY. EAST KENTUCKY WILL
BEGIN THE DAY IN THE WARM SECTOR WITH UNSEASONABLE WARM
TEMPERATURES IN PLACE. IN FACT...THE JKL RECORD OF 71 IS IN
JEOPARDY OF BEING TIED OR BROKEN. THE FRONT WILL SLIDE EAST
THROUGH THE DAY ON SUNDAY BRINGING SHOWERS AND THUNDERSTORMS INTO
THE AREA THROUGH THE DAY ON SUNDAY. MINIMAL INSTABILITY BUT PLENTY
OF SHEAR WILL ALLOW FOR SOME THUNDERSTORM DEVELOPMENT THROUGH THE
DAY AND INTO SUNDAY NIGHT. THE FRONT PASSES THROUGH THE AREA AS
THE SURFACE LOW OUT WEST INTENSIFIES AND DEVELOPS A WARM THAT
PUSHES FURTHER NORTH PUTTING EASTERN KENTUCKY IN MORE STRATIFORM
PRECIP THROUGH MONDAY AND MONDAY NIGHT. DESPITE THIS...THE HEAVIER
RAINFALL REMAINS OUT WEST IN CENTRAL KENTUCKY SO AT THIS
TIME...NOT REAL CONCERNED FOR ANOTHER ROUND OF HEAVY RAINFALL. THE
SYSTEM EXITS BY MONDAY NIGHT WITH DRIER WEATHER MOVING BACK INTO
THE AREA WITH THE EXCEPTION OF SOME POST FRONTAL SHOWERS. THE NEXT
LOW TAKES A FAMILIAR TRACK AS THE PREVIOUS ONE BUT DOES DEVELOP A
BIT FURTHER EAST. IN FACT THE EURO BRINGS PRECIP TO THE AREA ON
WEDNESDAY NIGHT BUT THE GFS DEVELOPS IT FURTHER EAST. THE
DIFFERENCE BETWEEN THE TWO MODELS IS QUITE A BIT DIFFERENT AND
THIS IS SHOWN WITH THE SUPER BLEND PUTTING LESS POP IN THE LATTER
PORTION OF THE FORECAST. SO WILL HIGHLIGHT A LOW CONFIDENCE IN THE
LAST COUPLE DAYS OF THE EXTENDED. WE ARE TRENDING TOWARD A MORE
SEASONAL TEMPERATURE FORECAST IN THE COMING NEW YEAR.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 755 AM EST FRI DEC 25 2015
SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA
THROUGH EARLY THIS AFTERNOON. CEILINGS WILL DROP DOWN TO IFR OR
WORSE AT TIMES DURING THE HEAVIER CONVECTION. IN GENERAL...EXPECTING
THE HEAVIER SHOWERS AND STORMS TO AFFECT LOCATIONS FROM WEST TO
EAST AT THE TAF SITES BETWEEN 14 AND 19Z. OCCASIONAL LIGHT RAIN
SHOWERS AND CONTINUED IFR OR LOWER CEILINGS LOOK TO HOLD IN
THEREAFTER. LIGHT SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 5 TO
10 KTS DURING THE DAY. THE DIRECTION WILL VARY FROM THE NORTHEAST
TOWARDS I-64...TO THE SOUTH SOUTHWEST NEAR THE TENNESSEE
BORDER...AS A SURFACE FRONT DEVELOPS ACROSS OUR AREA.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ058>060-068-069-079-
080-083>088-104-106>120.
&&
UPDATE...GEOGERIAN
SHORT TERM...GEOGERIAN
LONG TERM...SHALLENBERGER
AVIATION...GEOGERIAN
Hazardous weather outlook, Dec 25, 5:13 AM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
513 AM EST FRI DEC 25 2015
KYZ058>060-068-069-079-080-083>088-104-106>120-261200-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...FRENCHBURG...BRODHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
513 AM EST FRI DEC 25 2015
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
PATCHY DENSE FOG WILL BE SEEN IN THE DEEPER RIVER VALLEYS EARLY
TODAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. HEAVY
RAINFALL IS EXPECTED THROUGH TONIGHT...BRINGING A RISK OF FLOODING
TO THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS AT TIMES THROUGH SUNDAY
EVENING.
A PROLONGED PERIOD OF WET WEATHER WILL CONTINUE THROUGH EARLY
NEXT WEEK. THIS WILL CONTINUE A RISK OF FLOODING ALONG
CREEKS...STREAMS...AND EVENTUALLY THE LARGER RIVERS IF ROUNDS OF
HEAVY RAINFALL MATERIALIZES. UNCERTAINTY REMAINS REGARDING THE
POSITION AND AMOUNT OF RAINFALL THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE
RAINFALL OR FLOODING.
KYZ044-050>052-261200-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD
513 AM EST FRI DEC 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH SUNDAY EVENING. A
PROLONGED PERIOD OF WET WEATHER WILL CONTINUE THROUGH EARLY NEXT
WEEK. THIS WILL ALLOW FOR A RISK OF FLOODING ALONG CREEKS...
STREAMS...AND EVENTUALLY RIVERS IF ROUNDS OF HEAVY RAINFALL
MATERIALIZES. UNCERTAINTY REMAINS REGARDING THE POSITION AND
AMOUNT OF RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE
RAINFALL OR FLOODING THIS WEEKEND.
GREIF/GEOGERIAN
In the hours before
Special weather statement, Dec 25, 9:04 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
904 AM EST FRI DEC 25 2015
KYZ058-068-069-079-080-108-111-112-114>116-251445-
JACKSON-ROCKCASTLE-LAUREL-PERRY-LEE-OWSLEY-WOLFE-ESTILL-BREATHITT-
CLAY-PULASKI-
904 AM EST FRI DEC 25 2015
...AN AREA OF STRONG SHOWERS WILL AFFECT JACKSON...ROCKCASTLE...
LAUREL...PERRY...LEE...OWSLEY...WOLFE...ESTILL...BREATHITT...CLAY...
PULASKI...
AT 904 AM EST...AN AREA OF STRONG SHOWERS WITH EMBEDDED
THUNDERSTORMS WAS OVER MCKEE...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...MCKEE...BOONEVILLE...FINCASTLE...WANETA...LANE...HAZEL
PATCH...WILLOW SHOALS...CRESSMONT...VADA...LEROSE...IDA MAY...
PARROT...JEP HILL...WELCHBURG...ST. HELENS...CHESTNUTBURG...
COLLINGSWORTH...ROYRADER AND TRAVELLERS REST.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 42 AND
53.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 7...
AND BETWEEN MILE MARKERS 9 AND 10.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 37 AND
40.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3711 8440 3760 8397 3771 8348 3724 8350
TIME...MOT...LOC 1404Z 250DEG 48KT 3744 8399
GREIF
Special weather statement, Dec 25, 9:20 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
920 AM EST FRI DEC 25 2015
KYZ051-052-060-104-106-251500-
ROWAN-ELLIOTT-BATH-MENIFEE-MORGAN-
920 AM EST FRI DEC 25 2015
...AN AREA OF STRONG SHOWERS WILL AFFECT ROWAN...ELLIOTT...BATH...
MENIFEE...MORGAN...
AT 920 AM EST...AN AREA OF STRONG SHOWERS WITH EMBEDDED
THUNDERSTORMS WAS OVER RATLITT...OR NEAR FRENCHBURG...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...FRENCHBURG...MARSHALL...WELLINGTON...SALT
LICK...CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE
NATIONAL FORREST...TABOR...WAGNER STORE...LYTTEN...WRIGLEY...BRUIN...
LITTLE SANDY...BLAZE...VALE...DENNISTON...BLAIRS MILLS...WAGNER...
YALE AND CORNWELL.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY NEAR MILE MARKER 137.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3823 8309 3818 8305 3820 8304 3821 8301
3817 8298 3818 8292 3816 8291 3811 8289
3805 8295 3803 8301 3786 8369 3789 8375
3813 8370 3824 8331 3819 8327 3819 8324
3824 8322 3827 8318
TIME...MOT...LOC 1420Z 246DEG 33KT 3803 8356
GREIFFlood, Montgomery
- When
- December 25, 10:15 AM EST to 12:15 PM EST
- Where
- Montgomery County, Jeffersonville to 0.41 mi SSW of Jeffersonville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.980, -83.850
Stopped up culverts caused water to pond on Hwy 460 and Near Science Ridge Rd and on Hwy 599.
Flood, Powell
- When
- December 25, 10:20 AM EST to 12:20 PM EST
- Where
- Powell County, 0.77 mi WSW of Waltersville to 0.47 mi WNW of Vaughns Mill
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.865, -83.942
Minor flooding occurred along Adams Ridge Road and Hardwicks Creek Road in Clay City.
Flood, Estill
- When
- December 25, 11:00 AM EST to 1:00 PM EST
- Where
- Estill County, 3.28 mi NW of Noland to 2.62 mi WNW of Noland
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.658, -84.119
A creek was out of its banks in the Knob Lick area.
Flood, Pulaski
- When
- December 25, 11:04 AM EST to 1:04 PM EST
- Where
- Pulaski County, Dabney to 1.96 mi NNW of Dabney
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.180, -84.530
An inch of water was seen flowing across the corner of Pine Hill Road and Barnes Road.
Flood, Whitley
- When
- December 25, 11:04 AM EST to 1:04 PM EST
- Where
- Whitley County, 3 mi E of Clio to 1.53 mi E of Williamsburg Arpt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.820, -84.146
Three to four inches of water was seen flowing across Buck Branch Road. An inch of water was seen flowing across Ryan Cemetery road.
Flood, Pulaski
- When
- December 25, 11:04 AM EST to 1:04 PM EST
- Where
- Pulaski County, 3 mi S of Dabney to 0.69 mi SSW of Barnesburg
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.137, -84.530
An inch of water was seen flowing across the road between Barnesburg Road and Welborn road.
Flood, Whitley
- When
- December 25, 11:41 AM EST to 1:41 PM EST
- Where
- Whitley County, 3 mi E of Clio to 0.99 mi SW of Rockholds
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -84.146
Three to four inches of water was seen flowing across Buck Branch Road. An inch of water was seen flowing across Ryan Cemetery Road.
Flood, Elliott
- When
- December 25, 11:45 AM EST to 12:45 PM EST
- Where
- Elliott County, Little Sandy to 1.28 mi SSW of Little Sandy
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.070, -83.180
Some nuisance flooding was reported mainly in the west end of the county where water was flowing onto roads due to clogged ditches.
Flood, McCreary
- When
- December 25, 12:03 PM EST to 1:03 PM EST
- Where
- McCreary County, 0.67 mi WSW of Hollyhill to 0.15 mi SSW of Hollyhill
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.665, -84.331
Osborn and Marsh Creeks were out of their banks.
Flash Flood, Bell
- When
- December 25, 12:11 PM EST to 2:00 PM EST
- Where
- Bell County, Beverly to 0.52 mi N of Beverly
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.930, -83.530
Flowing water almost reached the bottom of a car door on Mud Lick Branch Road.
Flood, Menifee
- When
- December 25, 12:27 PM EST to 2:27 PM EST
- Where
- Menifee County, 0.54 mi E of Means to 1.14 mi SE of Means
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.950, -83.760
High water affected roads in the Means community, but no roads were ever closed due to the water.
Flash Flood, Knox
- When
- December 25, 1:18 PM EST to 2:30 PM EST
- Where
- Knox County, 1.16 mi ENE of Flat Lick to 1.51 mi ENE of Flat Lick
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.838, -83.752
Lick Branch Road was impassable due to flash flooding.
Flood, Clay
- When
- December 25, 1:30 PM EST to 2:30 PM EST
- Where
- Clay County, 2.04 mi WSW of Hector to 1.75 mi WSW of Hector
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.143, -83.686
A stopped up drain caused Hacker Fork Road to flood.
Flood, Menifee
- When
- December 25, 1:37 PM EST to 4:59 PM EST
- Where
- Menifee County, 0.54 mi E of Means to 1.17 mi WNW of Fagan
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.950, -83.760
High water forced the closing of Hwy 460 near mile marker 1 in Means. High water also affected Hwy 713 near the Montgomery county line.
Flood, Perry
- When
- December 25, 1:58 PM EST to 2:58 PM EST
- Where
- Perry County, 1.31 mi S of Cornettsville to 1.06 mi N of Wentz
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.111, -83.078
High water caused by brush backing up under a bridge lead to flooding of Little Leatherwood Creek Road.
Flood, Wayne
- When
- December 25, 2:00 PM EST to 4:00 PM EST
- Where
- Wayne County, 0.89 mi SE of Barrier to 0.65 mi WNW of Coopersville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.760, -84.740
High water affected Hwy 92.
Flood, Bell
- When
- December 25, 3:00 PM EST to 5:00 PM EST
- Where
- Bell County, 0.69 mi N of Blanche to 0.14 mi SSW of Blanche
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.830, -83.650
Long Branch was out of its banks near White Mountain Road off Hwy 66.
Flood, Knott
- When
- December 25, 3:40 PM EST to 5:40 PM EST
- Where
- Knott County, Mousie to 0.44 mi SSW of Mousie
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 37.420, -82.880
High water affected a road in Mousie.
Flood, Floyd
- When
- December 25, 3:40 PM EST to 5:40 PM EST
- Where
- Floyd County, 0.36 mi ESE of Bosco to 0.48 mi ESE of Bosco
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 37.498, -82.844
High water affected Bosco Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Tennessee, December 25 to 26, 20151 death · $553,000 · 18 events
- Flash Flooding and Flooding in Alabama, December 25 to 27, 20151 death · 25 events
- Tornadoes and Flash Flooding in Arkansas, December 25 to 28, 2015$340,000 · EF1 · 27 events
- Flash Flooding and Damaging Wind in Mississippi, December 25, 2015$1.3 million · 50 kt wind · 7 events
- Flash Flooding in West Virginia, December 25, 2015$825,000 · 8 events
- Tornado and Flash Flooding in Tennessee, December 25, 2015$60,000 · EF1 · 8 events
- Flash Flooding in Kentucky, December 25, 2015$35,000 · 3 events
- Winter Storm in South Dakota, December 25 to 26, 201524 events
- Dense Fog in Virginia, December 25, 201513 events
- Winter Weather in Nebraska, December 25 to 26, 201512 events
- Winter Storm in South Dakota, December 25 to 26, 201510 events
- Flooding in Illinois, December 25 to 31, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612480, 612481, 612482, 612483, 612484, 612485, 612486, 612487, 612488, 612489, 612491, 612490, 612494, 612492, 612493, 612495, 612496, 612497, 612498.